Oklahoma, 2013

Drought in Oklahoma, November 1 to 30, 2013

November 1 to 30, 2013 · NWS OUN · 13 events in 13 counties and zones

With persistent dry conditions and only a few rain and snow events, much of southwest and western Oklahoma continued to see drought conditions.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With persistent dry conditions and only a few rain and snow events, much of southwest and western Oklahoma continued to see drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 31, 5:00 PM CST, 7 hours earlier.

Area forecast discussion, Oct 31, 5:00 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
600 PM CDT THU OCT 31 2013

.AVIATION...
WINDS WILL DECREASE QUICKLY AROUND 00Z AND SHIFT TO THE SOUTHWEST/SOUTH
WITH CLEAR SKIES OVERNIGHT. A SFC FRONT WILL ENTER NORTHWEST OKLAHOMA
AFTER MIDNIGHT AND MOVE THROUGH THE AREA DURING THE MORNING HOURS ON
FRIDAY... SHIFTING SFC WINDS BACK TO THE NORTH. DEEPER MIXING AND SOME
CAA WITH RESULT IN GUSTY NORTH/NORTHWEST WINDS DURING THE DAY ACROSS
ENTIRE AREA. UPPER WAVE WILL MOVE THROUGH... BUT WILL ONLY BRING SOME
MID/HIGH CLOUDS AS LOWER LEVELS REMAIN DRY.

30

&&

.PREV DISCUSSION... /ISSUED 255 PM CDT THU OCT 31 2013/

.DISCUSSION...
IT IS MUCH QUIETER ACROSS THE REGION THIS AFTERNOON AS THE UPPER
TROUGH SWINGS INTO THE MIDWEST AND THE COLD FRONT PUSHES INTO SE
OK. WIND SPEEDS WILL DECREASE WITH DECOUPLING TONIGHT AND ALTHOUGH
A SFC RIDGE IS NOT EXPECTED OVERHEAD...DEWPOINTS IN THE UPPER 20S
TO LOW 40S NW TO SE RESPECTIVELY AND CLEAR SKIES WILL ALLOW TEMPS
TO DROP INTO THE LOW 40S FOR SEVERAL LOCATIONS. ANOTHER COLD FRONT
WILL ENTER NW OK DURING THE DAY TOMORROW AS A SHORTWAVE TROUGH
DIGS OVER THE LEE OF THE ROCKIES AND DEEPER NW FLOW ALOFT
ESTABLISHES ITSELF ON THE BACK SIDE OF A LONGWAVE TROUGH. A SFC
HIGH WILL ACCOMPANY THIS ONE AND MOVE OVER THE PANHANDLE
PANHANDLE. LOWS WILL DROP INTO THE LOW TO MID 30S ACROSS THE NW
ZONES AS A RESULT.

SHORTWAVE RIDGING WILL FOLLOW FOR SATURDAY...BUT THE SFC HIGH WILL
ONLY SLOWLY SHIFT EASTWARD OVER THE MAJORITY OF OUR FA. EXPECT
HIGHS IN THE LOW 60S TO LOW 70S NE TO SW RESPECTIVELY SAT
AFTERNOON UNDER THE AFOREMENTIONED. A SOUTHERN STREAM SHORTWAVE
TROUGH WILL THEN EJECT OVER THE PANHANDLE SOMETIME SUNDAY-EARLY
MON. THERE IS STILL SOME DISAGREEMENT ON TIMING REGARDING THIS
FEATURE...BUT OVERALL THINK ENOUGH MID LEVEL MOISTURE AND LIFT
WILL RESULT IN SOME SHOWERS. THIS TREND WILL CONTINUE THROUGH
EARLY NEXT WEEK AS STRONG LOW-MID LEVEL WAA DEVELOPS AHEAD OF A
DEEP MID TO UPPER TROUGH TRAVERSING THE CENTRAL ROCKIES. THERE IS
SLIGHTLY BETTER AGREEMENT BETWEEN THE NWP MODELS ON BOTH THE
PROGRESSION AND POSITION OF THIS TROUGH...BUT THE ECMWF IS STILL A
BIT SLOWER THAN THE GFS. REGARDLESS...PLENTY OF MOISTURE WILL BE
PRESENT BY THE TIME IT IMPACTS OUR FA SO WE WILL CONTINUE WITH AT
LEAST HIGH CHC POPS THROUGH LATE TUESDAY. THESE COULD LINGER
THROUGH WED ACROSS THE EAST...BUT MOISTURE PROFILES SUGGEST
OTHERWISE. THE COLD FRONT ASSOCIATED WITH THIS TROUGH WED MAY BE
THE COLDEST OF THE SEASON YET WITH MAXTS IN THE 50S AREA WIDE
BEHIND IT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  43  68  41  65 /   0   0   0   0
HOBART OK         42  70  40  66 /   0   0   0   0
WICHITA FALLS TX  44  75  42  70 /   0   0   0   0
GAGE OK           34  66  31  67 /   0   0   0   0
PONCA CITY OK     41  66  38  61 /   0   0   0   0
DURANT OK         48  76  45  68 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/03
Hazardous weather outlook, Oct 31, 3:45 PM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT THU OCT 31 2013

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 PM CDT THU OCT 31 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
HIGH PRESSURE WILL CONTINUE TO SPREAD A VERY DRY AIRMASS ACROSS THE
SOUTHERN PLAINS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY NOV 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
THERE IS A CHANCE OF PATCHY FROST LATE TONIGHT ACROSS FAR
NORTHWESTERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL RETURN MONDAY THROUGH WEDNESDAY AS A
SLOW MOVING LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.

OTHER HAZARDOUS WEATHER...
PATCHY FROST IS POSSIBLE FRIDAY MORNING ACROSS PARTS OF FAR
NORTHWESTERN OKLAHOMA AND NORTHERN OKLAHOMA EARLY SATURDAY
MORNING.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL ISSUED BY
5 AM FRIDAY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 drought. Local standard time, as filed.

Drought, Harper

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Severe (D2) drought persisted across much of the county.

Drought, Custer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

Severe (D2) drought continued across western parts of the county.

Drought, Washita

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

Severe (D2) drought continued across western parts of the county.

Drought, Kiowa

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Far western portions of the county continued to see severe (D2) drought conditions.

Drought, Beckham

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

Severe (D2) to extreme (D3) drought persisted over southern and eastern portions of the county.

Drought, Greer

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

Extreme (D3) drought covered most of the county through the month.

Drought, Harmon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

Drought ranged from severe (D2) across northern parts of the county, to exceptional (D4) over the southern half of the county.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

Exceptional (D4) drought persisted over the entire county through the month.

Drought, Tillman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Drought conditions ranged from exceptional (D4) to severe (D2) from west to east across the county.

Drought, Cotton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Severe (D2) drought covered much of the county at the beginning of the month, with extreme (D3) drought developing over far western portions of the county by months' end.

Drought, Jefferson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Western parts of the county saw persistent severe (D2) drought conditions throughout the month.

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Severe (D2) drought conditions persisted across southern portions of the county through the month.

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Severe (D2) drought persisted across southwestern portions of the county throughout the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, November 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 482936, 482937, 482938, 482939, 482940, 482941, 482942, 482943, 482944, 482945, 482946, 482947, 482948.